

Preparation for joint NKS R and B seminar 2019 Kasper G. Andersson NKS-B Programme Manager

Kasper G. Andersson NKS-B Programme Manager

Preparation for joint NKS R and B seminar 2019



Program Committee: Tuuli Pyy (Fortum), Astrid Liland (NRPA), Karin Andgren (Vattenfall), Gisli Jónsson (IRSA), Finn Physant (FRIT/NKS), Christian Linde (SSM/NKS), Kasper Andersson (DTU/NKS)

First planning meeting held 29/5-17 at NRPA (PCs and Finn supplied the program committee with background material including 4 ideas for overall themes and some questions for reflection before the meeting)

Seminar scheduled for January 2019. Will it be in Stockholm also this time? Need to decide venue and date with the Board. Could be around 150 participants. No fee for participants.

Allow more time for breaks and discussions. A better balance wrt. female speakers.

Broad seminar scope proposed - Suggested seminar title:

"Radiation protection and nuclear safety & security from philosophy to action"



Guidelines (template) should be given to presenters (key speakers, invited speakers and activity representatives) to make them philosophise about specific questions concerning the future rather than just report on work done. They should use plain language, avoiding too many technical details, and be aware of the diversity of the audience. Very strict instructions to be given about timing.

Both plenary and parallel sessions for R and B. Make room for workshopping on new proposals. Panel discussion and summary should focus on what might be beneficial for NKS to fund in the future. Aim at having a statement at the end on which research topics should be addressed by NKS the next 5 years.

Session presentations will be constructed from a mix of key speakers and activity representatives. Representatives will be identified from a list of activities funded in 2016 and 2017, trying to balance male and female. At least one key speaker should be female.



Preparation for joint NKS R and B seminar 2019

Include a poster session (guidelines and good advice to be given – template) for funded NKS projects. Promotes young scientists.

Questionnaires should be handed out at the seminar to assess satisfaction.

Suggested topics:

FIRST DAY:

- Science and values incl. uncertainties, interaction with the society (inspired by the CRPPH workshop in 2018) (R and B)
- Parallel sessions

Severe accidents and defence in depth (for reactors, repositories, during decommissioning; what are barriers?) (R) NORM (B)

- Severe accidents and emergency preparedness and response (mainly B, also R)
- Poster session



SECOND DAY:

- Decommissioning (R and B)
- Parallel sessions:

EU BSS (the history of the EU BSS – why and how? When is the next? Experience from Nordic countries on the implementation) (R and B) Measurement capacities (R and B)

- The graded approach in nuclear safety (dialogue between licensee and public authority; reasonable requirements cost-benefit analysis; nuclear safety vs money) (mainly R)
- Environmental radiation protection (how do we demonstrate that the environment is protected?) (mainly B)
- Nuclear security (philosophy, IAEA Design Basis Threat analysis, measurement equipment related to nuclear forensics, security culture, experience from other field) (R and B)



Preparation for joint NKS R and B seminar 2019

Time	Торіс	Invited speaker
12:00-13:30	Topic 1	
30 min break	Coffee	
14:00-15:30	Topic 2	
30 min break	Coffee	
16:00-17:00	Topic 3	
17:00-17:30	NKS activities	R and B programme managers
17:30	Poster session & reception	
08:30-10:00	Topic 4	
30 min break	Coffee	
10:30-12:00	Topic 5	
1 hour break	Lunch	
13:00-14:00	Topic 6	
30 min break	Coffee	
14:30-16:00	Key speaker. Panel discussion and summary	